Alert archive / New York / Coastal Flood Statements in 2016

Coastal Flood Statement 2, NWS New York, NY

February 15, 2016Nassau County, Suffolk County, New York

NWS New York, NY issued this coastal flood statement at Feb 15, 2016, 3:17 AM EST for Nassau County, Suffolk County, New York. It took effect at Feb 16, 2016, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 15, 2016, 3:17 AM EST (08:17 UTC)
In effect from
Feb 16, 2016, 1:00 AM EST
Expired
Feb 15, 2016, 4:04 PM EST
In force
Issued by
NWS New York, NY

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 23 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1746 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

496 
WHUS41 KOKX 150817
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
317 AM EST MON FEB 15 2016

...MINOR COASTAL FLOODING OF VULNERABLE SOUTH SHORE BAY LOCALES
EARLY TUESDAY MORNING...
...MORE WIDESPREAD MINOR COASTAL FLOODING OF SOUTH SHORE BAY
LOCALES POSSIBLE FOR LATE TUESDAY AFTERNOON...

NYZ080-179-152230-
/O.NEW.KOKX.CF.S.0002.160216T0600Z-160216T1000Z/
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
317 AM EST MON FEB 15 2016

...MINOR COASTAL FLOODING OF VULNERABLE SOUTH SHORE BAY LOCALES
EARLY TUESDAY MORNING...
...MORE WIDESPREAD MINOR COASTAL FLOODING OF SOUTH SHORE BAY
LOCALES POSSIBLE FOR LATE TUESDAY AFTERNOON...

* LOCATIONS...ALONG SOUTH SHORE BAYS OF NASSAU AND WESTERN
  SUFFOLK COUNTY.

* TIDAL DEPARTURES...1 1/2 TO 2 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...MINOR COASTAL FLOODING OF VULNERABLE SOUTH SHORE BAY
  LOCALES DURING HIGH TIDES BETWEEN 2 AM AND 5 AM EARLY TUESDAY
  MORNING. MORE WIDESPREAD MINOR COASTAL FLOODING IS POSSIBLE WITH
  THE LATE TUESDAY AFTERNOON HIGH TIDE CYCLE.

* IMPACTS...BRIEF MINOR FLOODING OF THE MOST VULNERABLE SHORE
  ROADS AND/OR PROPERTIES DUE TO HEIGHT OF STORM TIDE OR WAVE
  SPLASHOVER EARLY TUESDAY MORNING. ROADS SHOULD REMAIN PASSABLE
  AND IMPACT ON PROPERTY IS MINIMAL.

$$
1 follow-up statement
741 
WHUS41 KOKX 152104
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
404 PM EST MON FEB 15 2016

...STRONG SOUTHEAST FLOW TO PRODUCE MINOR COASTAL FLOODING
ON TUESDAY...

NYZ080-179-160515-
/O.CAN.KOKX.CF.S.0002.160216T0600Z-160216T1000Z/
/O.NEW.KOKX.CF.Y.0012.160216T1800Z-160216T2300Z/
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
404 PM EST MON FEB 15 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 6 PM EST
TUESDAY...

* LOCATIONS...SOUTH SHORE BAYS OF NASSAU AND WESTERN SUFFOLK
  COUNTY.

* TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE TUESDAY AFTERNOON.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED
  CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT
  ON PROPERTY IS MINIMAL. THIS TYPE OF EVENT IS COVERED BY A
  COASTAL FLOOD ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...SOUTH SHORE BAYS WATER LEVELS FOR TUESDAY AFTERNOON...

COASTAL............TIME OF......FORECAST TOTAL.......FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.........CATEGORY..
.................................(MLLW/NGVD)...................

FREEPORT GAUGE NY.....306 PM.....5.3-5.7/4.5-4.9......MINOR....
POINT LOOKOUT NY......223 PM.....5.4-5.8/.............MINOR....
JAMAICA BAY NY........308 PM.....7.1-7.5/.............NONE.....
ROCKAWAY INLET NY.....228 PM.....6.7-7.1/.............NONE.....
E ROCKAWAY NY.........218 PM.....5.9-6.3/.............MINOR....
LINDENHURST NY........449 PM.....3.1-3.5/.............MINOR....

$$

NYZ081-160515-
/O.NEW.KOKX.CF.Y.0012.160216T2000Z-160217T0100Z/
SOUTHEASTERN SUFFOLK-
404 PM EST MON FEB 15 2016

...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM TO 8 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A COASTAL FLOOD
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 8 PM EST TUESDAY.

* LOCATIONS...SOUTH SHORE BAYS OF EASTERN SUFFOLK COUNTY...INCLUDING
  LOCATIONS ADJACENT TO PECONIC AND GARDINERS BAYS.

* TIDAL DEPARTURES...2 1/2 TO 3 FT ABOVE ASTRONOMICAL TIDES.

* TIMING...DURING THE TIME OF HIGH TIDE LATE TUESDAY AFTERNOON
  INTO EARLY TUESDAY EVENING.

* IMPACTS...FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR
  BASEMENTS. MAJORITY OF ROADS REMAIN PASSABLE WITH ONLY ISOLATED
  CLOSURES. THERE IS NO SIGNIFICANT THREAT TO LIFE AND ANY IMPACT
  ON PROPERTY IS MINIMAL. THIS TYPE OF EVENT IS COVERED BY A
  COASTAL FLOOD ADVISORY.

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

&&

...EASTERN WATER LEVELS FOR TUESDAY AFTERNOON...

COASTAL............TIME OF......FORECAST TOTAL.....FLOOD.....
LOCATION...........HIGH TIDE.....WATER LEVEL.......CATEGORY.. 
...................................(MLLW)....................

MONTAUK NY..........336 PM.........3.7-4.3.........NONE......
ORIENT POINT NY.....517 PM.........4.4-4.9.........MINOR.....
RIVERHEAD NY........654 PM.........5.7-5.7.........MINOR.....

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Feb 15, 12:27 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 15, 12:27 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1227 AM EST MON FEB 15 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD ACROSS THE AREA TONIGHT...AND THEN
OFFSHORE ON MONDAY. MEANWHILE...AN AREA OF LOW PRESSURE MOVES
ACROSS THE DEEP SOUTH THROUGH MONDAY...THEN TRACKS NORTHEAST INTO
UPSTATE NEW YORK BY TUESDAY EVENING. LOW PRESSURE MOVES INTO THE
CANADIAN MARITIMES TUESDAY NIGHT INTO WEDNESDAY. AN ASSOCIATED
COLD FRONT MOVES ACROSS LATE TUESDAY NIGHT. A SECONDARY COLD FRONT
APPROACHES WEDNESDAY AND MOVES ACROSS WEDNESDAY NIGHT. HIGH
PRESSURE BUILDS FOR THURSDAY THROUGH FRIDAY. ANOTHER FRONTAL
SYSTEM MOVES TO THE NORTH OF THE REGION FRIDAY NIGHT THROUGH
SATURDAY NIGHT. WEAK HIGH PRESSURE FOLLOWS FOR NEXT SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPPER LEVEL CLOUD DECK NOTED ON LATEST SATELLITE IMAGERY WILL
WORK NE ACROSS THE OVERNIGHT WITH SKIES BECOMING MOSTLY CLOUDY.
THE LIMITING FACTOR IS A DEEP-LAYERED RIDGE MOVING ACROSS THE AREA
AT THE SAME TIME WHICH COULD ALLOW FOR DISSIPATION OR THINNING.
THE CLOUDS SHOULD LIMIT THE RADIATIONAL COOLING...WITH TEMPS
LEVELING OUT OR HOLDING STEADY FOR MOST OF THE NIGHT.

NORTHERN STREAM RIDGING CROSSES THE AREA TONIGHT...WITH A WEAK
700-500 HPA SHORTWAVE APPROACHING LATE TONIGHT. THIS SHORTWAVE
WILL BRING AN INCREASE IN CLOUD COVER ONCE THE RIDGE AXIS PASSES
TO THE EAST AFTER MIDNIGHT.

MOST LOCATIONS WILL DROP DOWN INTO THE SINGLE DIGITS OUTSIDE OF
NYC WITH A FEW OF THE NORMALLY COLDER SPORTS BELOW ZERO. THIS IS
ABOUT 15 TO 20 DEGREES BELOW NORMAL.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
CONSENSUS IS GROWING THAT THE SURFACE LOW ASSOCIATED WITH A
700-500 HPA TROUGH THAT WILL TRACK FROM THE PLAINS TO THE WESTERN
APPALACHIANS BY TUESDAY MORNING...THEN LIFT NORTHEAST ON
TUESDAY...WILL TRACK TO THE WEST...THEN NNW OF THE CWA. GIVEN THIS
CONFIDENCE HAS INCREASED THAT THE AREA WILL SEE A PERIOD OF SNOW
DEVELOPING LATE MONDAY MORNING/MONDAY AFTERNOON...AND THAT THIS
SNOW WILL MIX WITH/CHANGE TO FREEZING RAIN...THEN RAIN MONDAY
NIGHT/EARLY TUESDAY MORNING...WITH THE POSSIBLE EXCEPTION OF THE
TWIN FORKS OF LONG ISLAND...WHERE THE TRANSITION COULD BE
DIRECTLY TO RAIN.

CURRENTLY FORECASTING 2-5 INCHES OF SNOW...FOLLOWED BY UP TO A
TENTH OF AN INCH OF ICE FOR INTERIOR S CT/LOWER HUDSON VALLEY AND
W PASSAIC AND BERGEN COUNTIES. A GLAZE OF ICE...ALONG WITH UP TO
4 INCHES OF SNOW (HIGHEST TOTALS W OF GARDEN STATE PARKWAY) FOR
COASTAL S CT...MOST OF NE NJ...AND NASSAU/S WESTCHESTER AND W
SUFFOLK COUNTIES. EXPECT THE TRANSITION TO RAIN TO BE DONE BY
AROUND MIDNIGHT IN THIS SOUTHERN GROUP. EXPECT UP TO 1" OF SNOW
OVER E SUFFOLK...WITH A QUICK TRANSITION TO RAIN MONDAY EVENING. AS
A RESULT...HAVE ISSUED WINTER WEATHER ADVISORIES FROM 1PM MONDAY-
7AM TUESDAY FOR THE NORTHERN TIER...1 PM MONDAY- MIDNIGHT TUESDAY
FOR THE SOUTHERN TIER GROUPING...WITH NO HEADLINES FOR E SUFFOLK.

LOCALLY HEAVY RAINFALL IS THEN POSSIBLE ON TUESDAY. REFER TO THE
HYDROLOGY SECTION OF THE AFD FOR POSSIBLE AMOUNTS AND IMPACTS.
ALSO WITH A 55-70 KT 950-850 HPA JET...THERE IS THE POTENTIAL FOR
GUSTY WINDS...DEPENDING ON HOW DEEP INTO THE WARM SECTOR THE AREA
GETS. GUSTS NEAR THE COASTS/HIGHER ELEVATIONS COULD BE IN THE
30-40MPH RANGE...WITH 20-30 MPH GUSTS ELSEWHERE. THERE IS STILL
SOME UNCERTAINTY ON EXACTLY HOW GUSTY THE WINDS WILL BE...AS THE
LOW LEVEL JET WILL BE WORKING AGAINST A LIKELY LOW LEVEL
INVERSION.

EVEN THOUGH CONFIDENCE IS HIGH ENOUGH TO ISSUE A WINTER WEATHER
ADVISORY...THERE IS STILL SOME UNCERTAINTY ON THE STORMS EXACT
TRACK...STRENGTH AND TIMING.

FOR HIGHS ON MONDAY USED A BLEND OF NAM AND GFS 2-METER
TEMPERATURES WITH MAV/MET/ECS GUIDANCE AND A MIX DOWN FROM 975 HPA
PER BUFKIT SOUNDINGS. THIS WAS WEIGHED TOWARDS THE LOWEST VALUE AT
ANY GIVEN GRIDPOINT TO REFLECT THE IMPACT OF COLD AIR
DAMMING...WHICH IS OFTEN UNDER DONE IN GUIDANCE. HIGHS SHOULD BE
AROUND 5-10 DEGREES ABOVE NORMAL.

LOWS MONDAY NIGHT SHOULD OCCUR IN THE EVENING...THEN SLOWLY RISE
THROUGH THE NIGHT IN RESPONSE TO STRONG LOW LEVEL WARM ADVECTION.
LOWS WILL BE NEAR THE HIGHS FOR MONDAY...WITH AN AROUND 10 DEGREE
TEMPERATURE RISE FORECAST THROUGH THE NIGHT. THE MOST IMPORTANT
POINT HERE TO BE MADE IS THAT WHILE TEMPERATURES WILL RISE ABOVE
FREEZING MONDAY NIGHT...THE GROUND SURFACE ITSELF MAY STILL BE
BELOW FREEZING FROM THE RECORD COLD THE LAST COUPLE OF DAYS. IT
COULD TAKE SEVERAL HOURS FOR THE GROUND SURFACE TO WARM ABOVE
FREEZING.

HIGHS ON TUESDAY WILL DEPEND ON HOW FAR N A COASTAL FRONT PUSHES
INTO THE AREA. GIVEN THE STRENGTH OF THE LOW LEVEL JET...GUIDANCE
OFTEN UNDER DOES HOW FAR N IT GETS IN SITUATIONS LIKE THESE. AS A
RESULT...DID BLEND IN A MIX DOWN FROM 975 HPA ALONG WITH NAM AND
GFS 2-METER TEMPERATURES AND A BLEND OF MAV/MET/ECS GUIDANCE.
HIGHS SHOULD BE 10-15 DEGREES AND POSSIBLY UP TO 20 DEGREES ABOVE
NORMAL...ONCE AGAIN DEPENDING ON THE COASTAL FRONT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LINGERING SHOWERS TUESDAY EVENING AHEAD OF THE COLD FRONT WILL TAPER
OFF LATE WEST TO EAST. THERE WILL BE ANOTHER SHORTWAVE APPROACHING
THOUGH AS ANOTHER COLD FRONT AT THE SURFACE APPROACHES. A BRIEF DRY
GAP LATE TUESDAY NIGHT WILL BE FOLLOWED BY ANOTHER CHANCE OF SHOWERS
WEDNESDAY INTO WEDNESDAY NIGHT. THE POPS ARE ONLY SLIGHT CHANCE
WEDNESDAY NIGHT. WEDNESDAY...PRECIPITATION N/W OF NYC MAINLY SNOW
SHOWERS WHILE ACROSS NYC AND COAST...THEY ARE RAIN SHOWERS.
WEDNESDAY...PRECIPITATION WILL BE MOSTLY SNOW SHOWERS.

DRY WEATHER THURSDAY THROUGH FRIDAY WITH STRONG CANADIAN HIGH
PRESSURE BUILDING IN.  ANOTHER LOW PRESSURE AREA MOVES NORTHWEST OF
THE REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH RAIN AND SNOW
SHOWERS. THE POPS ARE ONLY AT MOST 30 PERCENT DUE TO MODEL
DISAGREEMENT WITH TIMING. A WARM FRONT MOVES ACROSS FRIDAY NIGHT
INTO SATURDAY WITH A COLD FRONT MOVING ACROSS LATE SATURDAY. WEAK
HIGH PRESSURE FOLLOWS BEHIND THAT FOR NEXT SUNDAY WITH DRY WEATHER
RETURNING.

REGARDING TEMPERATURES...THEY WILL BE ABOVE NORMAL TUESDAY NIGHT AND
WEDNESDAY...TRENDING CLOSER TO NORMAL WEDNESDAY NIGHT THROUGH
FRIDAY. THEY TREND ABOVE NORMAL ONCE AGAIN FRIDAY NIGHT INTO NEXT
WEEKEND.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE MOVE ACROSS THE AREA OVERNIGHT AND THEN OFFSHORE IN
THE MORNING AS A FRONTAL WAVE ALONG A WARM FRONT APPROACHES FROM THE
SOUTH.

LIGHT AND VARIABLE WINDS OVERNIGHT. WINDS BECOME E MON AT OR BELOW
10 KT AHEAD OF THE WARM FRONT...THEN VEER TO THE S WITH THE WARM
FRONTAL PASSAGE 03Z TO 08Z TUE. LLWS DEVELOPS IN THE EVENING AND
CONTINUES THROUGH THE NIGHT.

VFR THRU TONIGHT. LIGHT SNOW DEVELOPS MON MORNING...THEN BECOMES
STEADIER AFTER 18Z. MVFR OR LOWER WITH THE SNOW. IFR CONDITIONS
LIKELY BY EVENING. RAIN MIXES IN AT THE COAST AROUND 00Z...WITH A
CHANGEOVER TO ALL RAIN FAIRLY QUICKLY FORM S TO N WITH ALL BUT
KSWF FORECAST TO BE RAIN BY 04Z. LIGHT FREEZING RAIN MAY LINGER
WELL INTO THE NIGHT AT KSWF.

LIGHT RUNWAY ACCUMULATIONS POSSIBLE...1-2 INCHES NYC/LI/CT
TERMINALS...AND 2 TO 5 INCHES ACROSS THE LOWER HUDSON VALLEY
BEFORE CHANGING OVER TO RAIN AT THE COAST AND A WINTRY MIX INLAND.
ICE ACCRETION AT THIS TIME LOOKS TO BE LESS THAN A TENTH OF AN
INCH.

AN IMPORTANT POINT TO BE MADE HERE IS THAT WHILE TEMPERATURES
WILL RISE ABOVE FREEZING MONDAY NIGHT...THE GROUND SURFACE ITSELF
MAY STILL BE BELOW FREEZING FROM THE RECORD COLD THE LAST COUPLE
OF DAYS. IT COULD TAKE SEVERAL HOURS FOR THE GROUND SURFACE TO
WARM ABOVE FREEZING.

.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.LATE MONDAY NIGHT...IFR OR LOWER. MAINLY RAIN...KSWF MAY SEE
FREEZING RAIN TIL ABOUT 08Z. SE/S FLOW AT 10-15KT.
.TUESDAY...IFR OR LOWER WITH RAIN. SLY WINDS INCREASING TO 25-30KT
SUSTAINED. LLWS WITH 50KT BELOW 1500FT.
.WEDNESDAY...MAINLY VFR. W WINDS 10-20KT.
.THU...VFR WITH NW FLOW 10-20KT.
.FRI...VFR WITH WINDS BECOMING SLY.

&&

.MARINE...
SEAS AND WINDS ARE DECREASING WITH THE DECREASE IN PRESSURE
GRADIENT. SUB-SCA CONDITIONS ARE EXPECTED TONIGHT.

THE WEAK PRESSURE GRADIENT WILL LEAD TO WINDS 10 KT OR LESS
THROUGHOUT. TRANQUIL CONDITIONS CONTINUE MONDAY MORNING...THEN
WINDS INCREASE OVER THE COASTAL OCEAN WATERS MONDAY
AFTERNOON...BUT REMAIN BELOW SCA LEVELS.

THERE IS THE POSSIBILITY THAT GUSTS OF 25-30KT ARE POSSIBLE ON THE
COASTAL OCEAN WATERS AND E SOUND/BAYS...WITH SMALL CRAFT OR GALE
GUSTS POSSIBLE ON ALL WATERS ON TUESDAY. WILL HIGHLIGHT THE THREAT
FOR GALE GUSTS IN THE HWO.

POSSIBLE LINGERING GALES ON THE OCEAN TUESDAY EVENING
WITH OTHERWISE LINGERING SCA CONDITIONS. THE SCA CONDITIONS DROP OFF
FOR NON-OCEAN WATERS LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT
WHILE REMAINING AT SCA LEVELS FOR THE OCEAN. FOR
THURSDAY...WIDESPREAD SCA IS POSSIBLE. THURSDAY NIGHT AND
FRIDAY...CONDITIONS TREND TO BELOW SCA WITH HIGH PRESSURE MOVING IN.

&&

.HYDROLOGY...
DRY THROUGH THE MORNING RUSH ON MONDAY MORNING. THEN FROM 1 TO 1
3/4 INCHES OF LIQUID EQUIVALENT IS FORECAST FROM MONDAY AFTERNOON
INTO TUESDAY EVENING...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.
ALSO...THERE IS SOME UNCERTAINTY ON AMOUNTS DUE TO STILL SOME
QUESTIONS ON EXACT STORM TRACK AND STRENGTH.

EVEN WITH SOME OF THIS INITIALLY GOING TO SNOW AND FREEZING
RAIN...GIVEN THE AMOUNT OF WARMING EXPECTED ON TUESDAY...EXPECT
ALMOST ALL OF THIS TO END UP BEING REALIZED AS LIQUID WATER
EVENTUALLY...EXCEPT FOR MAYBE AT THE HIGHER ELEVATIONS N/W OF NYC
WHERE SOME SNOW COULD LINGER. AS RESULT...THE MOST LIKELY IMPACT
IS FOR URBAN AND POOR DRAINAGE FLOODING.

HOWEVER...WITH THE GROUND INITIALLY FROZEN...SIGNIFICANT RISES
ARE LIKELY WITH LOW POTENTIAL FOR MINOR FLOODING ALONG FLASHY
SMALL STREAMS ACROSS NE NJ/LOWER HUDSON VALLEY FOR AREAS
EXPERIENCING LOCALLY HIGHER AMOUNTS. WHILE THIS POTENTIAL IS
LOW...THIS THREAT WILL BE HIGHLIGHTED IN THE HWO.

TUESDAY NIGHT...ONLY POSSIBLE CONCERNS ARE FOR ANY RIVERS
AND STREAMS THAT MAY BE SLOW TO SUBSIDE DUE TO RESIDUAL RUNOFF.
RESIDUAL MINOR FLOODING IS POSSIBLE. OTHERWISE...NO SIGNIFICANT
WIDESPREAD RAIN IS EXPECTED WITH NO OTHER ISSUES ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
POTENTIAL EXISTS FOR MINOR COASTAL FLOOD IMPACTS WITH THE TUESDAY
AFTERNOON HIGH TIDE CYCLE DUE TO STRONG SE FLOW. FOR NOW IT
APPEARS THE WINDS WILL INCREASE AND BACK TO THE SE TOO LATE TO
BRING COASTAL FLOODING CONCERNS DURING THE LATE MONDAY
NIGHT/EARLY TUESDAY MORNING HIGH TIDE CYCLE.

THERE STILL EXISTS QUITE A BIT OF UNCERTAINTY EXISTS ON THE
TIMING AND TRACK OF THIS SYSTEM. POSITIVE TIDAL DEPARTURES OF 2
1/2 TO 3 FT ARE NEEDED TO REACH MINOR COASTAL FLOOD BENCHMARKS
TUESDAY AFTERNOON...WITH BEST CHANCES IN THE BACK SHORE BAYS ALONG
THE S COAST OF NYC/W LONG ISLAND...W PORTIONS OF THE LONG ISLAND
SOUND...AND STATEN ISLAND GIVEN THE SE FLOW.

&&

.CLIMATE...
WITH THE EXTREMELY COLD AIR MASS...RECORD LOW MAXIMUMS MAY BE
REACHED. LAGUARDIA AND NEWARK HAVE HAD HIGHS THAT WILL NOT BREAK
THE RECORD FOR LOWEST MAXIMUM TEMPERATURE. HERE ARE THE RECORDS
AND HIGHS AS OF LATE SUNDAY AFTERNOON AT THE OTHER CLIMATE
SITES...

STATION......RECORD LOW MAXIMUM(YEAR)/HIGH SO FAR FOR 2/14

CENTRAL PARK....17 (1979) / 15
KENNEDY.........17 (1979) / 17
ISLIP...........26 (1987) / 13
BRIDGEPORT......18 (1979) / 13

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST
     TUESDAY FOR CTZ005>008.
     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT
     EST TONIGHT FOR CTZ009>012.
NY...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST
     TUESDAY FOR NYZ067>070.
     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT
     EST TONIGHT FOR NYZ071>075-078-080-176>179.
NJ...WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM EST
     TUESDAY FOR NJZ002-103.
     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT
     EST TONIGHT FOR NJZ004-006-104>108.
MARINE...NONE.

&&
Hazardous weather outlook, Feb 15, 3:05 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
305 AM EST MON FEB 15 2016

NJZ002-NYZ067>070-161100-
WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
305 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ004-006-103>108-NYZ071-161100-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
305 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ072>075-078>081-176>179-161100-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
305 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ345-161100-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
305 AM EST MON FEB 15 2016

...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-161100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
305 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-161100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
305 AM EST MON FEB 15 2016

...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-161100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
305 AM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 2:48 AM ESTGale WarningOKX42 hr
Feb 15, 2:48 AM ESTSmall Craft AdvisoryOKX42 hr
Feb 15, 4:04 PM ESTCoastal Flood AdvisoryOKXNassau, Suffolk24 hr

Nearby

Coastal Flood Statements in New York, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.